Your experience is one of the reasons I so often recommend that people not rely on medications, and instead do some good old fashion figuring out what is going on, eiher alone or with help. Now that you are hooked, the way to get off is slowly over three weeks, keep reducing the dose so the lowest possible is taken every other day for the last week, then stop. You can ask your doctor for a short term use of klonopin 1 mg /day to cover the remaining side effects.
The way you are expressing your experience is expressive.
I think you can consult your shrink if you could shift to effexor tabs instead of effexor xr capsules wich you can taper it gradually! FYI effexor xr in long treatments cause increase in cholestrol levels and increase blood pressure as well !
I understand completely everything you're going through, and I apologize now if I make no sense, as everything in my head is currently jumbled.
This past Sunday was my last day taking effexor, and I'm currently going through withdrawal, it's not completely foreign to me, as I have missed a dose on occasion, and felt the horrible effects of it. But even that was nothing to what I'm going through right now, my doctor has called to check up on me, and he told me I could go back on and taper off again this time slower, but I really don't want to go though this all over again, in the future. As my doctor has told me that even the lowest dose of effexor can cause withdrawal symptoms.
But unlike most of the people on here, which really surprised me, my psychiatrist had warned me BEFORE I stopped taking this what I should expect. I was honestly shocked at all of the people whose doctors hadn't provided them with any information and just left them to fend for themselves.
He had also told me that effexor wouldn't have been his first,second, or even fifth choice to start me on, my family doctor gave it to me when I was 14, before I had started seeing him. He said the only reason he'd continue me on it, was because it seemed to be working. It makes me wish it was still working. It's 6 years later and it seems like a switch just turned off all positive impact this had on my depression.
I stopped taking this medication over four weeks, and began taking wellbutrin at the beginning of those four weeks. Before my last dose of effexor, even before that, about two weeks after starting wellbutrin, I had noticed a huge change, a good change.
And one last thing, I noticed that most of what I read people were on effexor for just depression, I was on exffexor along with other medications for bipolar disorder, so I'm not sure if it makes any difference with what it's like stopping the medication.
I really hope I can help advise you a bit since I can completely empathize! I am studying for my degree in Psychology, but I am also tapering off of Effexor XR myself. I work at the Mayo Clinic in MN and so does my own Psychiatrist, whom I trust very much. :)
I've seen some of the other posts from people on this site and I have some of the same symptoms as you and they. -The "brain bounce" (I swear I can actually HEAR my eyes move!), the electricity zaps in my scalp, nausea and upset stomach, overtired, irritable, etc.
My suggestion would be to talk with the doctor that regulates your psych meds. If you aren't diggin' this med, tell them. Seriously! If you are going to taper to another med, I fully suggest tapering off of Effexor with Prozac. It is a wonderful drug to couple tapering with, but your doctor will tell you that, I'm sure. It helps to soak up most of the real side effects that coming off of Effexor dishes out. Not perfectly, but it helps.
I hope that was helpful.
I wish you good health!